Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 1, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jan 2, 2006, 1:50 AM CST for Phelps County, Missouri. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 2, 2006, 1:50 AM CST (07:50 UTC)
- Expired
- Jan 2, 2006, 2:03 AM CST
- In force
- 13 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Phelps County, MO
The radar
The St Louis radar (KLSX), 110 km from the middle of the area, began a volume at 07:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.8 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1362 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 286 m²/s²
- 0-3 km storm-relative helicity
- 459 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 020750
SVRSGF
MOC161-020815-
/O.NEW.KSGF.SV.W.0001.060102T0750Z-060102T0815Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
150 AM CST MON JAN 2 2006
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PHELPS COUNTY IN MISSOURI.
* UNTIL 215 AM CST.
* AT 142 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
NORTH OF ST. JAMES...OR 11 MILES WEST OF CUBA...AND MOVING
NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN PHELPS COUNTY.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3796 9170 3797 9154 3815 9153 3815 9165
3805 9164
$$
TERRY1 follow-up statement
000
WWUS53 KSGF 020803
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
203 AM CST MON JAN 2 2006
MOC161-020809-
/O.CAN.KSGF.SV.W.0001.000000T0000Z-060102T0815Z/
PHELPS MO-
203 AM CST MON JAN 2 2006
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEAST PHELPS COUNTY HAS
BEEN CANCELLED...
AT 200 AM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF THE AREA.
ANOTHER STRONG TO SEVERE THUNDERSTORM EXTENDING FROM NORTH OF
WAYNESVILLE TO VIENNA WILL TRACK ACROSS NORTHWEST PHELPS
COUNTY...AND WILL BE CAPABLE OF PRODUCING HAIL TO THE SIZE OF
QUARTERS AND WINDS IN EXCESS OF 60 MPH.
IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW
ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE IN SPRINGFIELD.
LAT...LON 3796 9170 3797 9154 3815 9153 3815 9165
3805 9164
$$
TERRYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 2, 1:45 AM CST, 5 minutes earlier.
Area forecast discussion, Jan 2, 1:45 AM CST, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 145 AM CST MON JAN 2 2006 .DISCUSSION... FORECAST CONCERNS DEAL WITH SHORT TERM TEMPERATURES AS LOW CLOUDS BEGIN TO SPREAD ACROSS THE AREA. VERY STRONG SYNOPTIC SCALE (STACKED) LOW CENTERED NEAR KANSAS CITY EARLY THIS MORNING HAS BROUGHT UNUSUAL EARLY JANUARY CONVECTION ACROSS THE REGION. THE OZARKS WERE KEPT OUT OF MOST OF THE ACTION...HOWEVER...THE FAR EASTERN FORECAST AREA EXPERIENCED A FEW THUNDERSTORMS NEAR ROLLA...WAYNESVILLE...FORT LEONARD WOOD AND IBERIA PRIOR TO 2 AM. AS WITH PREVIOUS MODEL TRENDS THE PAST DAY OR SO...A SIGNIFICANT AMOUNT OF MOISTURE WILL WRAP AROUND THE DEPARTING UPPER SYSTEM LATER THIS MORNING. VIS/FOG SATELLITE PICTURE ALREADY SHOWING THIS CLOUD LAYER MOVING ACROSS SOUTHEAST KANSAS WHICH WILL SPREAD ACROSS WESTERN MISSOURI TOWARD SUNRISE...THEN ACROSS THE REST OF THE FORECAST AREA BY NOON. HIGH TEMPERATURES WILL LIKELY BE AROUND SUNRISE DUE TO THE STRONG COLD AIR ADVECTION AND SUBSTANTIAL AMOUNT OF CLOUD COVER EXPECTED TO SPREAD ACROSS THE OZARKS. ONLY FAR SOUTH CENTRAL MISSOURI MAY HAVE SOME RECOVERY BEFORE THE CLOUDS MOVE IN THIS MORNING. I HAVE ALSO INTRODUCED DRIZZLE ACROSS THE AREA AS THE LOWEST 3000 WILL BE NEARLY SATURATED. DUE TO THE STRONG PRESSURE GRADIENT AND COLD AIR ADVECTION...EXPECT A BREEZY/WINDY DAY WITH GUSTS OVER 30 MPH AT TIMES...ESPECIALLY DURING THE LATER MORNING AND AFTERNOON. NOT MUCH CHANGE IN THE OVERALL FORECAST THROUGH THE NEXT 7 DAYS WHICH CONTINUES TO BE DRY...BUT SEASONABLY COOL AS THE UPPER PATTERN CHANGES BY MID WEEK. JLT && .AVIATION... A DEEP LOW PRESSURE SYSTEM WILL TRACK INTO NORTHERN MISSOURI OVERNIGHT AS A FRONT SWEEPS ACROSS THE AREA. SURFACE WINDS WILL SHIFT TO THE WEST OVERNIGHT AND REMAIN GUSTY. BROKEN VFR CEILINGS MAY AFFECT THE SPRINGFIELD AND JOPLIN TERMINALS THROUGH THE EARLY MORNING HOURS. CEILINGS WILL LIKELY LOWER TO MVFR CATEGORY SUNDAY MORNING AS MOISTURE WRAPS AROUND THE DEPARTING STORM SYSTEM. FOSTER && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, Jan 1, 7:10 PM CST, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 710 PM CST SUN JAN 1 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-021100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 710 PM CST SUN JAN 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: ISOLATED THUNDERSTORMS WITH HAIL UP TO THE SIZE OF PENNIES...AND WIND GUSTS UP TO 50 MPH. AREAS AFFECTED AND TIMING: THUNDERSTORMS WILL BE POSSIBLE EAST OF A WARSAW TO SPRINGFIELD LINE THROUGH THE EARLY MORNING HOURS MONDAY...WITH THE GREATEST CHANCE OF STORM DEVELOPMENT EAST OF A LINE FROM FORT LEONARD WOOD TO WEST PLAINS. DISCUSSION: MOISTURE WILL INCREASE AHEAD OF AN APPROACHING VIGOROUS STORM SYSTEM. INCREASING MOISTURE AND COOLING TEMPERATURES ALOFT WILL RESULT IN INCREASING INSTABILITY...ESPECIALLY ACROSS THE EASTERN OZARKS. WIND SHEAR WILL BE FAVORABLE FOR THE DEVELOPMENT OF ISOLATED STRONG TO POSSIBLY SEVERE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 1:57 AM CST | Severe Thunderstorm Warning | SGF | Maries, Phelps, Pulaski | 48 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.